Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 92, NWS Philadelphia/Mount Holly

August 3, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 3, 2012, 4:21 PM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Aug 3, 2012, 5:45 PM EDT
In force
84 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1112 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WHUS51 KPHI 032021
SMWPHI
ANZ430-032145-
/O.NEW.KPHI.MA.W.0092.120803T2021Z-120803T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
  SLAUGHTER BEACH DE...


  INCLUDING WOODLAND BEACH...SEA BREEZE...SHIP JOHN SHOAL LIGHT AND
  STONY POINT...

* UNTIL 545 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 5 NM WEST
  OF WOODLAND BEACH...MOVING NORTHEAST AT 5 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  3 NM NORTHWEST OF WOODLAND BEACH BY 455 PM EDT
  4 NM SOUTHEAST OF STONY POINT BY 520 PM EDT
  7 NM NORTHWEST OF SHIP JOHN SHOAL LIGHT BY 525 PM EDT
  8 NM NORTHWEST OF SEA BREEZE BY 545 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

&&

LAT...LON 3960 7540 3960 7539 3947 7554 3943 7546
      3945 7543 3939 7542 3946 7538 3936 7539
      3938 7524 3942 7524 3939 7521 3937 7534
      3929 7529 3935 7527 3929 7529 3924 7542
      3945 7561
TIME...MOT...LOC 2021Z 238DEG 6KT 3935 7558

$$

HEAVENER

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 3, 3:47 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 3, 3:47 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT FRI AUG 3 2012

.SYNOPSIS...
AN AREA OF HIGH PRESSURE IN THE WESTERN ATLANTIC WILL REMAIN IN
PLACE THROUGH SATURDAY. A COLD FRONT IS THEN SCHEDULED TO ARRIVE
LATE SUNDAY, BEFORE SLOWLY SHIFTING EASTWARD MONDAY. THIS FRONT MAY
STALL NEARBY BEFORE A SECONDARY COLD FRONT ARRIVES WEDNESDAY INTO
THURSDAY. THIS FRONT MAY THEN DISSIPATE AS YET ANOTHER COLD FRONT
ARRIVES LATE THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS ARE STARTING TO POP UP ACROSS THE
AREA THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. AS THESE
ARE MORE OF INSTABILITY DEPENDENT STORMS, THEY SHOULD START TO
DISSIPATE AS THE SUN SETS THIS EVENING. AFTER THE STORMS DISSIPATE,
SKIES OPEN UP A LITTLE BIT ALTHOUGH THERE WILL STILL BE SOME HIGHER
CLOUDS AROUND OVERNIGHT.

TEMPERATURES TONIGHT DROP INTO THE 70S OVERNIGHT WITH SOME UPPER 60S
ACROSS THE NORTHERN AREAS.

WITH PLENTY OF LOW LEVEL MOISTURE ACROSS THE REGION, FOG MAY BECOME
AN ISSUE ONCE AGAIN OVERNIGHT. LOOKS TO BE PATCHY FOG ACROSS THE
REGION WITH FOG MORE LIKELY IN AREAS WHERE RAIN HAS FALLEN.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE BERMUDA HIGH REMAINS TO THE EAST OF THE AREA AND WILL CONTINUE
TO INFLUENCE OUR WEATHER. HOT HUMID AIRMASS REMAINS ACROSS THE
REGION WITH A SOUTHERLY FLOW BECOMING A BIT MORE TO THE SOUTHEAST
THROUGH THE DAY. WINDS START TO PICK UP LATER IN THE DAY AS LOW
PRESSURE STARTS TO PUSH EASTWARD, CREATING A TIGHTER PRESSURE
GRADIENT ACROSS OUR AREA.

TEMPERATURES SHOULD REACH INTO LOWER 90S ACROSS MOST OF THE AREA
WITH SOME UPPER 80S IN THE HIGHER TERRAIN OF NORTHWESTERN NEW JERSEY
AND SOUTHERN POCONOS. DEWPOINTS WILL BE SIMILAR TO FRIDAYS AND BE IN
THE UPPER 60S TO LOWER 70S. WHILE THIS WILL KEEP IT FEELING HUMID
OUTSIDE, HEAT INDEX VALUES LOOK TO FALL SHORT OF ADVISORY LEVELS SO
WE ARE NOT EXTENDING ANY HEAT HEADLINES WITH THIS PACKAGE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE OVERALL SYNOPTIC PATTERN IS COMPRISED OF A ROBUST SHORT WAVE
TROUGH THAT WILL MOVE FROM THE MIDWEST SATURDAY NIGHT TO THE
NORTHEAST SUNDAY NIGHT INTO MONDAY. GIVEN THE STRENGTH OF THIS
FEATURE, LOCALLY STRONG TO POTENTIALLY SEVERE CONVECTION MAY OCCUR
LATER SUNDAY. THIS SHORT WAVE TROUGH THEN LOOKS TO WEAKEN SOME AS A
LARGER TROUGH BECOMES ESTABLISHED ACROSS EASTERN CANADA AND A RIDGE
PERSISTS IN THE SOUTHWESTERN ATLANTIC. THIS TROUGH THEN TENDS TO
SETTLE SOUTHWARD SOME FROM THE MIDWEST TO THE NORTHEAST. THE OVERALL
FLOW THOUGH MAY WEAKEN AS THE MAIN TROUGH WEAKENS NORTHEASTWARD,
WHICH MAY END UP LEADING TO A COUPLE OF SURFACE COLD FRONTS SLOWING
OR STALLING NEAR OUR REGION FROM LATE MONDAY ONWARD. WE USED MOSTLY
A MODEL BLEND APPROACH FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT, THEN
FOLLOWED FAIRLY CLOSELY TO HPC GUIDANCE THEREAFTER. HPC USED A
GFS/ECMWF BLEND TO WEDNESDAY THEN AN EVEN BLEND OF THE ENSEMBLE MEAN
AND NAEFS MEAN FOR THURSDAY AND FRIDAY.

FOR SATURDAY NIGHT, ANY ISOLATED TO SCATTERED CONVECTION SHOULD
DISSIPATE DURING THE EVENING HOURS AS IT SHOULD BE MOSTLY DRIVEN BY
AIRMASS HEATING. THIS SCENARIO LOOKS TO FAVOR ANY CONVECTION TENDING
TO HOLD INLAND AND ESPECIALLY FROM INTERSTATE 95 WESTWARD.
OTHERWISE, A MUGGY NIGHT WITH SOME LINGERING MAINLY MID TO HIGH
LEVEL CLOUDS. GIVEN THE AMOUNT OF LOW-LEVEL MOISTURE FORECAST TO BE
IN PLACE ALONG WITH A LIGHT SOUTHERLY FLOW, PERHAPS SOME PATCHY
STRATUS DEVELOPS. A ROBUST SHORT WAVE TROUGH WILL THEN START TO
APPROACH LATE, AND SOME LOW-LEVEL WAA MAY ALLOW FOR A SMALL CHC FOR
CONVECTION TO REDEVELOP OVERNIGHT. OUR CONFIDENCE IN THIS IS LOW
GIVEN THE MAIN ASCENT HOLDING BACK WELL TO OUR WEST.

FOR SUNDAY AND MONDAY, THIS LOOKS TO POTENTIALLY FEATURE A PERIOD OF
ACTIVE CONVECTIVE WEATHER /SUNDAY/. A RATHER ROBUST SHORT WAVE
TROUGH WILL BE WORKING EASTWARD FROM THE GREAT LAKES, HOWEVER THE
TIMING OF THIS FEATURE LOOKS SLOW ENOUGH TO THROTTLE BACK/DELAY THE
POPS SOME FROM WEST TO EAST. THE MODEL GUIDANCE INDICATES A DECENT
LOW TO MID LEVEL WIND FIELD ARRIVING FROM THE WEST, ALTHOUGH THE
STRONGER SHEAR IS FORECAST TO SLIDE MOSTLY TO OUR WEST AND NORTH AS
THE UPPER-LEVEL TROUGH AXIS LIFTS NORTHEASTWARD A BIT. THE GUIDANCE
INDICATES THAT PLENTY OF INSTABILITY WILL BE IN PLACE ACROSS OUR
AREA, AND WITH AMPLE HEATING TAKING PLACE A PRE-FRONTAL TROUGH
SHOULD SET UP. THIS MAY PROVIDE ENOUGH LOW-LEVEL CONVERGENCE FOR
ISOLATED TO SCATTERED CONVECTION TO DEVELOP. IT LOOKS HOWEVER THAT
WE WILL HAVE TO WAIT FOR THE MAIN ASCENT WITH THE UPPER-LEVEL TROUGH
TO ARRIVE TO FORCE MORE ORGANIZED CONVECTION, WHICH MAY TEND TO BE
IN THE FORM OF CLUSTERS AND/OR LINE SEGMENTS. THIS TIMING WOULD TEND
TO BRING THIS INTO OUR WESTERN ZONES IN THE AFTERNOON AND THEN
DURING THE NIGHT ACROSS OUR EASTERN AND SOUTHERN ZONES. WHILE
THE CONVECTION MAY WEAKEN DURING THE OVERNIGHT, INSTABILITY HOLDING
ON ALONG WITH THE PASSAGE OF THE UPPER-LEVEL TROUGH AND SURFACE COLD
FRONT SHOULD BE ENOUGH TO SUSTAIN AT LEAST SOME CONVECTION.

GIVEN THE INSTABILITY AND THERMODYNAMIC PROFILES /RELATIVELY HIGH
MOISTURE CONTENT AND STEEPENING LOW-LEVEL LAPSE RATES/, SOME OF THE
CONVECTION MAY BECOME SEVERE ESPECIALLY IF STORMS CAN INITIATE
EARLIER. IN ADDITION, THE SEVERE THREAT MAY TEND TO INCREASE IF
ORGANIZED COLD POOLS WITHIN LINE SEGMENTS OR CLUSTERS CAN BECOME
ESTABLISHED WHICH WOULD ENHANCE THE DOWNBURST WIND POTENTIAL.
THEREFORE, LOCALLY GUSTY TO DAMAGING WINDS LOOK TO BE THE MAIN
THREAT. IF STORMS ARE ABLE TO SUSTAIN STRONG UPDRAFTS, THEN LARGER
HAIL WOULD ALSO BECOME A CONCERN. DESPITE THE POTENTIAL FOR A LATER
ARRIVAL, THERE IS AT LEAST SOME STRONG CONVECTIVE WIND POTENTIAL
THEREFORE ADDED GUSTY WINDS IN THE FORECAST. GIVEN A RATHER MOIST
AND UNSTABLE AIRMASS, ROBUST ENOUGH UPDRAFTS MAY PRODUCE A LOT OF
LIGHTNING, THEREFORE ADDED THIS AS WELL. WE WILL ALSO CONTINUE THE
MENTION OF POSSIBLE STRONG TO SEVERE THUNDERSTORMS IN THE HAZARDOUS
WEATHER OUTLOOK. BASED ON THE MODEL CONSENSUS, WE SLOWED DOWN THE
POP INCREASE FROM WEST TO EAST A DECENT AMOUNT.

THE COLD FRONT THEN GRADUALLY SLIDES SOUTHEASTWARD MONDAY WITH SOME
SHOWERS AND STORMS POSSIBLY LINGERING MAINLY ACROSS OUR EASTERN AND
SOUTHERN ZONES THROUGH MIDDAY. THERE MAY BE ENOUGH OF A SOUTHEASTERLY
PUSH FROM AN INCOMING SURFACE HIGH TO REDUCE THE CONVECTIVE THREAT
THE FARTHER NORTHWEST ONE GOES ACROSS OUR CWA. AS A RESULT, WE
SHAVED THE POPS BACK FROM NORTHWEST TO SOUTHEAST WITH TIME. THE
DRIER AIR HOWEVER MAY BE DELAYED IN ARRIVING ACROSS THE BULK OF OUR
CWA AS THE SURFACE FRONT MAY TEND TO SLOW OR EVEN STALL.

FOR TUESDAY AND WEDNESDAY, AN UPPER-LEVEL TROUGH GENERALLY BECOMES
MORE AND MORE ESTABLISHED ACROSS THE NORTHEAST. THIS SHOULD FAVOR
THE AFOREMENTIONED COLD FRONT STALLING NEAR THE NORTHERN MID
ATLANTIC REGION. THIS BOUNDARY LOOKS TO WASH OUT WITH TIME AS SOME
TROUGH AMPLIFICATION OCCURS UPSTREAM AND SENDS A SECONDARY COLD
FRONT OUR WAY WEDNESDAY. SOME LOWERING HEIGHTS ALOFT ONCE AGAIN
COMBINED ESPECIALLY WITH HEATING AND TERRAIN AFFECTS MAY BE ENOUGH
TO ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND STORMS ESPECIALLY
WEDNESDAY AFTERNOON AND EVENING. FOR NOW, WE LEANED MORE TOWARD
SLIGHT CHC POPS AS COVERAGE LOOKS TO BE LIMITED.

FOR THURSDAY AND FRIDAY, AS THE UPPER-LEVEL TROUGH IS MAINTAINED IN
THE NORTHEAST, ADDITIONAL ENERGY ROUNDING ITS BASE MAY KEEP THE
SURFACE FRONTS SLOW MOVING OR EVEN STALL INTO THE MID ATLANTIC. A
LEE SIDE TROUGH MAY BECOME PRESENT DURING BOTH OF THESE DAYS BEFORE
ANOTHER SURFACE COLD FRONT ARRIVES LATE THURSDAY AND FRIDAY. THE
OVERALL TROUGHING/CYCLONIC FLOW ABOVE SURFACE HEATING MAY LEAD TO
SOME MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. THE MAIN
FORECAST CHALLENGE THIS FAR OUT IS MOSTLY COVERAGE. GIVEN LOWER
CONFIDENCE, WENT WITH SLIGHT CHC TO LOW CHC POPS.

AS FOR TEMPERATURES, WE USED MOSTLY A MOS BLEND FOR SATURDAY NIGHT
THROUGH MONDAY THEN CLOSER TO HPC GUIDANCE. SOME ADJUSTMENTS WERE
THEN MADE AFTER SOME ADDITIONAL COLLABORATION. SUNDAY LOOKS TO BE
ANOTHER VERY WARM TO HOT DAY, HOWEVER HEAT INDICES ATTM LOOK TO STAY
BELOW ADVISORY CRITERIA EVEN FOR THE PHILADELPHIA METRO AREA.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. ISOLATED
CONVECTION THROUGH THIS AFTERNOON AND EVENING BUT CONFIDENCE IS LOW
THAT IT WILL DIRECTLY AFFECT THE TERMINALS. ANYTHING THAT DEVELOPS
SHOULD DISSIPATE BY AROUND 00Z.

WINDS WILL REMAIN LIGHT AND OUT OF A SOUTHERLY DIRECTION TONIGHT.
WINDS SHOULD GO LIGHT AND VARIABLE AT MOST LOCATIONS OVERNIGHT.
WHERE IS WIND, IT WILL BE A SLIGHT SOUTHWEST FLOW BECOMING MORE
SOUTHEASTERLY TOWARD SATURDAY MORNING.

FOG WILL ONCE AGAIN BE AN ISSUE TO DEAL WITH SATURDAY MORNING.
PLENTY OF LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION AND THE
POTENTIAL FOR MVFR, POSSIBLY IFR, FOG WILL EXIST. FOG WILL BE MORE
LIKELY IN LOCATIONS WHERE RAIN FALLS.

OUTLOOK...
SATURDAY NIGHT THROUGH SUNDAY...GENERALLY VFR /SMALL CHANCE FOR
POCKETS OF STRATUS LATER SATURDAY NIGHT AND SUNDAY MORNING/, WITH
ANY ISOLATED OR SCATTERED THUNDERSTORMS ENDING BY LATE SATURDAY
EVENING. THEN, A BETTER CHANCE OF SOME SHOWERS AND THUNDERSTORMS
SUNDAY AFTERNOON AND SUNDAY NIGHT AS A COLD FRONT SLOWLY ARRIVES.
SOME OF THE STORMS MAY BE GUSTY ALONG WITH LOCAL SUB-VFR CONDITIONS
FOR A TIME. A GENERAL SOUTH TO SOUTHWEST WIND SUNDAY AFTERNOON MAY
GUST TO ABOUT 20 KNOTS.

MONDAY AND TUESDAY...SOME SCATTERED SHOWERS OR THUNDERSTORMS MAY
LINGER ESPECIALLY THROUGH MIDDAY MONDAY WITH LOCAL SUB-VFR POSSIBLE.
OTHERWISE, VFR WITH ANOTHER LOW CHANCE OF A THUNDERSTORM TUESDAY
AFTERNOON MAINLY SOUTH OF A LINE FROM KILG TO KACY.

WEDNESDAY...A LOCAL SHOWER OR THUNDERSTORM IS POSSIBLE AS A
SECONDARY COLD FRONT SLOWLY ARRIVES.

&&

.MARINE...
SEAS AND WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH SATURDAY. HOWEVER, WITH THE GRADIENT STARTING TO TIGHTEN UP,
AN INCREASING SOUTHEASTERLY FLOW WILL DEVELOP TOWARD SATURDAY
AFTERNOON AND EVENING, INCREASING WINDS AND SEAS SLIGHTLY.

OUTLOOK...
HIGH PRESSURE CENTERED TO OUR SOUTHEAST WILL ERODE SOME SUNDAY INTO
MONDAY AS A COLD FRONT ARRIVES. A SOUTHERLY FLOW AHEAD OF THIS FRONT
IS EXPECTED TO INCREASE SUNDAY INTO MONDAY AS THE PRESSURE GRADIENT
TIGHTENS. THIS MAY RESULT IN ADVISORY LEVEL WIND GUSTS OCCURRING
LATE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY NIGHT. THESE WINDS ARE
THEN EXPECTED TO DIMINISH MONDAY. THE INCREASED SOUTHERLY FLOW WILL
ALSO BUILD THE SEAS, WHERE HEIGHTS MAY GET TO AROUND 5 FEET ON THE
OCEAN SUNDAY NIGHT BEFORE GRADUALLY SUBSIDING MONDAY. SOME
THUNDERSTORMS SUNDAY NIGHT MAY BE LOCALLY GUSTY ALONG WITH FREQUENT
LIGHTNING. THE CONDITIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA
TUESDAY AND WEDNESDAY.

&&

.RIP CURRENTS...
THE MODERATE RISK OF RIP CURRENTS FOR NEW JERSEY AND LOW FOR
DELAWARE CONTINUES THROUGH THIS EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...GORSE/MEOLA
MARINE...GORSE/MEOLA
RIP CURRENTS...
Hazardous weather outlook, Aug 3, 3:56 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT FRI AUG 3 2012

DEZ001-NJZ015-017>019-PAZ067>071-042000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
356 PM EDT FRI AUG 3 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY GUSTY TO DAMAGING
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-042000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
356 PM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY
AFTERNOON AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY GUSTY
TO DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-042000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
356 PM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY GUSTY TO DAMAGING
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-042000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 PM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY
AFTERNOON AND NIGHT. THE MAIN THREAT APPEARS TO BE LOCALLY STRONG
WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 3, 2:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT FRI AUG 3 2012

PAZ067-031945-
CHESTER PA-
239 PM EDT FRI AUG 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF WEST CHESTER...MOVING NORTHEAST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR PARKESBURG AROUND 255 PM...
SOUTH COATESVILLE AROUND 325 PM...MODENA...COATESVILLE AROUND 330 PM
AND THORNDALE AROUND 345 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM WITH SMALL HAIL ALSO POSSIBLE.

LAT...LON 3988 7595 3994 7599 4009 7580 3992 7564
      3983 7592

FORECASTER: HEAVENER
Special weather statement, Aug 3, 2:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT FRI AUG 3 2012

DEZ003-032000-
INLAND SUSSEX DE-
258 PM EDT FRI AUG 3 2012

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF SALISBURY...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SYCAMORE AROUND
320 PM...MILLSBORO AROUND 335 PM AND GEORGETOWN AROUND 355 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3846 7557 3857 7557 3873 7550 3866 7523
      3852 7532 3845 7539

FORECASTER: HEAVENER
Special weather statement, Aug 3, 3:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT FRI AUG 3 2012

NJZ019-027-032045-
NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
338 PM EDT FRI AUG 3 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON COUNTY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF TOMS RIVER...MOVING NORTH AT 10
MPH. THE THUNDERSTORM WILL BE NEAR PRESIDENTIAL LAKES AROUND 400
PM...LEISURETOWNE AROUND 410 PM...COUNTRY LAKE ESTATES AROUND 415
PM...BROWNS MILLS AROUND 430 PM...PEMBERTON HEIGHTS AROUND 435 PM...
FORT DIX...WRIGHTSTOWN AND PEMBERTON AROUND 445 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3981 7442 3975 7463 3998 7479 4008 7455
      3995 7448

FORECASTER: HEAVENER
Special weather statement, Aug 3, 3:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT FRI AUG 3 2012

DEZ001-002-NJZ016-021-032100-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
357 PM EDT FRI AUG 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MIDDLETOWN...MOVING
NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CHAMBERSVILLE
AROUND 405 PM...WOODLAND BEACH AROUND 410 PM...HOPE CREEK...PORT PENN
AROUND 445 PM...NEWPORT MEADOWS AROUND 450 PM AND HANCOCKS BRIDGE
AROUND 500 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3961 7556 3945 7530 3936 7540 3943 7547
      3946 7555 3950 7556 3948 7558 3946 7558
      3942 7553 3937 7551 3932 7544 3922 7556
      3933 7577 3938 7577

FORECASTER: HEAVENER
Special weather statement, Aug 3, 4:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT FRI AUG 3 2012

DEZ001-PAZ067-070-032115-
CHESTER PA-DELAWARE PA-NEW CASTLE DE-
415 PM EDT FRI AUG 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE AND NEW
CASTLE COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NEWARK...MOVING NORTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR NEWPORT AROUND 425 PM...
HOCKESSIN...ELSMERE AROUND 435 PM...ASHLAND AROUND 450 PM...EDGEMOOR
AROUND 505 PM AND BELLEFONTE AROUND 510 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4001 7566 3987 7535 3965 7558 3972 7579

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:38 PM EDTSpecial Weather StatementPHIBurlington67 min
Aug 3, 4:17 PM EDTSevere Thunderstorm WarningPHICumberland, Salem58 min
Aug 3, 4:35 PM EDTSpecial Weather StatementPHIMonmouth55 min
Aug 3, 4:45 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean60 min
Aug 3, 5:12 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester63 min
Aug 3, 5:35 PM EDTSpecial Weather StatementPHIMercer55 min
Aug 3, 5:42 PM EDTSpecial Weather StatementPHIMercer63 min
Aug 3, 5:46 PM EDTAreal Flood AdvisoryPHIGloucester101 min
Aug 3, 5:55 PM EDTSpecial Weather StatementPHIBurlington65 min
Aug 3, 6:20 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer2 hr
Aug 3, 6:23 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer43 min
Aug 3, 2:39 PM EDTSpecial Weather StatementPHIChester66 min
Aug 3, 4:15 PM EDTSpecial Weather StatementPHIDelaware60 min
Aug 3, 7:33 PM EDTSpecial Weather StatementPHIBucks57 min
Aug 3, 2:58 PM EDTSpecial Weather StatementPHISussex62 min
Aug 3, 3:57 PM EDTSpecial Weather StatementPHINew Castle63 min
Aug 3, 4:14 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Aug 3, 4:58 PM EDTSevere Thunderstorm WarningPHINew Castle40 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.